Red spots and blotches on my arms

Alright I get these red blotches on my arms like my blood vessels have exploded. Does anyone know if that is caused by Prednisone? or Hydroxychloroquine (Plaquenil)?

Report post

7 replies. Join the discussion

I get these too. I started getting them before Plaquenil and Prednisone (they actually get better when I'm taking Prednisone). My doctor called them Petechaie.

Report post

According to the Mayo Clinic website, petechiae can be caused by some medications and also by RA, lupus, mono, etc. More information can be found here: http://www.mayoclinic.com/health/petechiae/MY01104/DSECTION=causes

Report post

My boyfriend gets them all the time all over his body usually when he's having flares

Report post

But are they blotches on the skin itself? or are they actually burst blood vessels - capilliaries, presumably?

I have some damaged capiliaries near my ankles that i was told was due to prednisone.

Report post

I get them too but only since I started taking Krill oil (shellfish allergy). I am on Prednisone too so perhaps that is part of it. Whatever the cause...you can be sure it's an allergy/reaction of some kind to your meds.

Report post

Are they worse when you go out in the sun? Mine are. Plaquenil users should avoid the sun. Mine got better when I started using a SPF 100 sunscreen.

Take care!

Report post

Wow, thanks everyone. I now will look to see if it is my meds or the sun. Its funny I sometimes forget that I can't be out in the sun like I used to be. It is interesting to note that when I got my knee replacement I had to stop Plaquinel and those red blotches went away. But it may just be because I wasn't in a flare. I am seeing Rheumy next week I will see what he thinks. Thanks all. Joyus1s

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Things you can do

Advertisement

Advertisement

Discussion topics

Community leaders